Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 107, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 3, 2011, 12:48 AM CDT for 6 counties in Tennessee; 7 counties in Mississippi. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2011, 12:48 AM CDT (05:48 UTC)
- Expired
- May 3, 2011, 9:45 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, DeSoto County, MS, Marshall County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Chester County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WGUS54 KMEG 030548
FFWMEG
MSC003-009-033-093-137-139-143-TNC023-047-069-075-113-157-031145-
/O.NEW.KMEG.FF.W.0107.110503T0548Z-110503T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1248 AM CDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME WEST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 645 AM CDT
* AT 1248 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HOLLY SPRINGS...HORN LAKE...OLIVE BRANCH...RIPLEY...SOUTHAVEN...
BARTLETT...BOLIVAR...COLLIERVILLE...GERMANTOWN...MIDTOWN MEMPHIS...
MILLINGTON...CORDOVA AND CHICKASAW STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...HORN LAKE...
LAKE MCKELLAR AND ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3468 8871 3469 9045 3479 9046 3484 9042
3485 9031 3494 9023 3498 9030 3505 9029
3504 9019 3513 9015 3512 9006 3526 9007
3526 9015 3530 9015 3552 8881 3512 8878
3488 8880 3484 8874
$$2 follow-up statements
412
WGUS74 KMEG 031057
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
557 AM CDT TUE MAY 3 2011
MSC033-137-143-TNC075-157-031102-
/O.CAN.KMEG.FF.W.0107.000000T0000Z-110503T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-TUNICA MS-TATE MS-SHELBY TN-HAYWOOD TN-
557 AM CDT TUE MAY 3 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HAYWOOD...
SHELBY...NORTHERN TATE...NORTHEASTERN TUNICA AND DESOTO COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3470 8955 3479 8952 3490 8944 3500 8941
3525 8925 3538 8921 3543 8918 3543 8908
3547 8907 3552 8881 3511 8878 3489 8880
3484 8874 3468 8871
$$
MSC003-009-093-139-TNC023-047-069-113-031145-
/O.CON.KMEG.FF.W.0107.000000T0000Z-110503T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TIPPAH MS-BENTON MS-MARSHALL MS-FAYETTE TN-MADISON TN-
CHESTER TN-HARDEMAN TN-
557 AM CDT TUE MAY 3 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
HARDEMAN...EXTREME WEST CENTRAL CHESTER...SOUTHWESTERN MADISON...
EASTERN FAYETTE...NORTHEASTERN MARSHALL...BENTON...TIPPAH AND WESTERN
ALCORN COUNTIES...
AT 552 AM CDT...1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST
FOUR HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
HALF INCH OF RAIN OVER THE NEXT 90 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...RIPLEY...BOLIVAR...CHICKASAW STATE PARK AND CHICKASAW STATE
FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3470 8955 3479 8952 3490 8944 3500 8941
3525 8925 3538 8921 3543 8918 3543 8908
3547 8907 3552 8881 3511 8878 3489 8880
3484 8874 3468 8871
$$871
WGUS54 KMEG 031100
FFWMEG
MSC003-009-093-139-TNC023-047-069-113-031445-
/O.EXT.KMEG.FF.W.0107.000000T0000Z-110503T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
600 AM CDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME WEST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 945 AM CDT
* AT 600 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST FOUR HOURS. SHOWERS WILL PRODUCE AN
ADDITIONAL HALF TO ONE INCH OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS...RIPLEY...BOLIVAR...CHICKASAW STATE PARK AND CHICKASAW
STATE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3470 8955 3479 8952 3490 8944 3500 8941
3525 8925 3538 8921 3543 8918 3543 8908
3547 8907 3552 8881 3511 8878 3489 8880
3484 8874 3468 8871
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 11:51 PM CDT, 57 minutes earlier.
Area forecast discussion, May 2, 11:51 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 PM CDT MON MAY 2 2011
.UPDATE...
UPDATED FOR 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1043 PM CDT MON MAY 2 2011/
UPDATE...
EXPIRATION OF THE FLASH FLOOD WATCH MOVED FORWARD TO 18Z / 1PM CDT
TUESDAY... BASED ON EXIT TIMING OF HEAVIER RAINFALL.
SIGNIFICANT RIVER AND AREAL FLOODING TO CONTINUE.
PWB
&&
.PREV DISCUSSION... /ISSUED 947 PM CDT MON MAY 2 2011/
UPDATE...
HEAVY RAIN THREAT WILL CONTINUE THROUGH THE OVERNIGHT... LIKELY
TAPERING OFF OVER NORTHEAST AR TOWARD MORNING. SHOWERS AND
THUNDERSTORMS EMBEDDED IN THE ELEVATED WARM CONVEYOR BELT WILL
FINALLY SHIFT EAST OF THE MIDSOUTH BY LATE TUESDAY AFTERNOON. A
FEW SHOWERS OR SPRINKLES WILL STILL BE POSSIBLE... ASSOCIATED WITH
WITH THE PASSAGE THE UPPER TROF AXIS.
FORECAST WAS UPDATED EARLIER TO TRIM THUNDER CHANCES OVER NORTHEAST
AR...THE MO BOOTHEEL AND NORTHWEST TN TONIGHT AND EARLY TUESDAY. OTHER
CHANGES INCLUDED ADJUSTMENTS TO AFTERNOON POPS AND INSERTION OF
WEDNESDAY AND THURSDAY MORNINGS.
PWB
&&
.PREV DISCUSSION... /ISSUED 338 PM CDT MON MAY 2 2011/
DISCUSSION...
HEAVY RAIN RESULTING IN AREAL FLOODING...FLASH FLOOD AND ONGOING
RIVER FLOODING REMAIN THE MAIN AREAS OF CONCERN THIS AFTERNOON
ACROSS THE MIDSOUTH. MORE ON THE HYDRO PROBLEM BELOW. WE ARE ALSO
DEALING WITH THE THREAT OF A FEW THUNDERSTORMS IN PORTIONS OF
NORTHEAST MISSISSIPPI AND PORTIONS OF WEST TENNESSEE. A TROUGH
WILL ROTATE OUT OF THE PLAINS THIS EVENING...BUT LIKELY A BIT
LATER IN THE DAY SO IT MAY NOT BE COINCIDE WITH THE BEST DAYTIME
HEATING LIKE YESTERDAY. NEVERTHELESS A VERY UNSTABLE AIRMASS IS
IN PLACE ACROSS MUCH OF NORTHEAST MISSISSIPPI. DEW POINTS AT
TUPELO AND CORINTH REMAIN IN THE MIDDLE 60S...BUT DROP OFF QUICKLY
FARTHER NORTH INTO TENNESSEE. 0-3 KM HELICITY IS
RESPECTABLE...AROUND 150 M/S^2...WITH 30-40 KNOTS OF SHEAR.
SOUNDINGS SHOW A STRONG CAP AT BIRMINGHAM...BUT QUITE A BIT WEAKER
AT JACKSON...AND LAPSE CIN IS NEAR ZERO NORTHWEST OF COLUMBUS.
OVERNIGHT...THE SEVERE THREAT WILL DIMINISH QUICKLY BUT RAIN WILL
CONTINUE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THE NIGHT
INTO TOMORROW. RAIN WILL FINALLY TAPER OFF FROM WEST TO EAST
TOMORROW. AS A HIGHLY AMPLIFIED TROUGH SHIFTS INTO ALABAMA.
WE WILL FINALLY GET A SERIES OF DRY DAYS WEDNESDAY INTO NEXT
WEEKEND. HOWEVER OUR FLOOD CONCERNS ARE FAR FROM OVER. AREA
RIVERS WILL CONTINUE TO RISE...AND AS THE MISSISSIPPI RIVER
RISES...TRIBUTARIES WILL BEGIN TO BACK UP AS WATER HAS NO PLACE TO
GO. TEMPERATURES WILL CLIMB TO NEAR SEASONABLE READINGS BY THE END
OF THE WORK WEEK. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL RETURN TO THE AREA BY THE WEEKEND.
30/SIRMON
&&
.HYDROLOGY...
FOUR TO TWELVE INCHES OF RAIN HAS ACCUMULATED SINCE SUNDAY WITH
THE GREATEST ACCUMULATIONS ALONG THE INTERSTATE 40 CORRIDOR. FLASH
FLOODING...AREAL FLOODING FROM POOR DRAINAGE AND SATURATED SOILS
AS WELL AS RIVER FLOODING ALL REMAIN VERY HIGH CONCERNS ACROSS
THE MIDSOUTH. AN ADDITIONAL 2-4 INCHES OF RAIN IS LIKELY TONIGHT
INTO EARLY TOMORROW ACROSS GENERALLY THE SAME LOCATION. THE
MISSISSIPPI RIVER WILL LIKELY APPROACH...POSSIBLY EXCEED RECORD
LEVELS AROUND THIS TIME NEXT WEEK. FLOODING OF THIS MAGNITUDE HAS
NOT BEEN OBSERVED IN THE MEMPHIS AREA IN MOST OF OUR
LIFETIMES...NEARLY 75 YEARS. ALTHOUGH WE HAVE ADVANCED COMPUTER
MODELS TO HELP US DETERMINE AREAS ARE PRONE TO FLOODING THE FEAR
OF THE UNKNOWN IS VALID AND CITIZENS SHOULD PAY CLOSE ATTENTION
ANY WATCHES...WARNINGS OR STATEMENTS ISSUED BY THE NATIONAL
WEATHER SERVICE AS WELL AS OTHER OFFICIAL AGENCIES.
BASED ON DISCUSSION WITH THE CORPS OF ENGINEERS...THEY DO NOT FEEL
LIKE ANY UPSTREAM OPERATIONS AT THE BIRD POINT LEVEE WILL HAVE A
DIRECT IMPACT AT MEMPHIS...AND ONLY MINIMAL IMPACT IF ANY UPSTREAM
AT TIPTONVILLE AND CARUTHERSVILLE. THE RELEASE OF WATER FROM
BEHIND THE LEVEE WILL SIMPLY NOT ADD ANY ADDITIONAL WATER TO THE
RIVER SYSTEM...JUST CHANGE THE PATH THAT THE WATER TAKES GETTING
INTO THE RIVER SYSTEM. THANKS TO THE CORPS FOR A FANTASTIC
DISCUSSION EARLIER TODAY.
30/SIRMON
&&
.AVIATION...
06Z TAF CYCLE
WIDESPREAD IFR CIGS AND SOME IFR/MVFR VISIBILITIES EXPECTED
THROUGH TONIGHT WITH OCCASIONAL SHOWERS AND ISOLATED
THUNDERSTORMS. CIGS EXPECTED TO IMPROVE MARKEDLY SOMETIME TUESDAY
AFTERNOON...BUT CONFIDENCE OF EXACTLY WHEN STILL REMAINS LOW.
NORTH WINDS 10 TO 15 KTS WILL GRADUALLY DECREASE TO NORTHWEST 5 TO
10 KTS BY TUESDAY AFTERNOON AND BECOME LIGHT/VARIABLE TUESDAY
EVENING. AS SKIES CLEAR AND WINDS DIMINISH...FOG IS EXPECTED TO
BECOME FAIRLY WIDESPREAD...ESPECIALLY TOWARD KMKL AND KTUP.
PWB/WRB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 46 65 48 70 / 100 50 0 0
MKL 48 60 39 67 / 100 60 10 0
JBR 44 64 44 70 / 100 30 0 0
TUP 54 59 44 70 / 100 80 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 2, 3:48 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CDT MON MAY 2 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 348 PM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL REMAIN DRAPED ACROSS THE MIDSOUTH THIS AFTERNOON AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND REPEATEDLY MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WITH MUCH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE FROM HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE. A FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL SLOWLY MOVE EAST OF THE REGION BY TOMORROW EVENING AND RAIN WILL TAPER OFF. ADDITIONAL RAIN AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 5 INCHES ARE EXPECTED THROUGH TUESDAY EVENING. MUCH LOWER AMOUNTS ARE EXPECTED ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 2, 8:42 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 3 ESE DYERSBURG 36.02N 89.33W
05/02/2011 DYER TN TRAINED SPOTTER
THE SOUTHERN END OF PARKER ROAD IS UNDERWATER. ONE HOME
IS NOW CUT OFF BY FLOOD WATERS.
1250 PM FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
05/02/2011 SHELBY TN LAW ENFORCEMENT
NORTH PARKWAY AT STONEWALL FLOODING.
0110 PM FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
05/02/2011 SHELBY TN LAW ENFORCEMENT
FLOODING AT JAMES BETWEEN NEW ALLEN/HOLLYWOOD UNDER
VIADUCT.
0842 PM FLOOD HUMBOLDT 35.82N 88.91W
05/02/2011 GIBSON TN TRAINED SPOTTER
FLOODING ON HWY 152W BETWEEN HUMBOLDT AND HWY 412.
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:13 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Fayette, Gibson, Haywood and 9 more | 6 hr |
| May 3, 1:09 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Lauderdale, Shelby, Tipton | 3 hr |
| May 3, 1:40 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Decatur, Hardin, Henderson, McNairy and 1 more | 8 hr |
| May 3, 5:48 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Gibson, Henry, Madison, Weakley | 3 hr |
| May 3, 9:38 AM CDT | Areal Flood Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 18 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.